Massachusetts, 2006

Flash Flooding and Flood in Massachusetts, June 1, 2006

June 1, 2006 · NWS BOX · 11 events in 4 counties and zones

The storms initially produced wind damage in Monson where large trees, wires, and a telephone pole were brought down. Torrential rainfall with the storms partially washed out a road in Monson as well.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$117,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Severe thunderstorms moved through portions of western, central, and interior eastern Massachusetts ahead of a cold front, which dropped southeast through New England.The storms initially produced wind damage in Monson where large trees, wires, and a telephone pole were brought down. Torrential rainfall with the storms partially washed out a road in Monson as well. As the storms progressed into Worcester County, trees and wires were brought down in Shrewsbury, Northborough, and Webster. Several roads were flooded in Spencer and Warren, including parts of Route 49. In Worcester, cars were submerged by flood waters on Southbridge Street. Lightning from the storms struck a houseboat on a lake in West Brookfield, as well as several homes in Shrewsbury and Worcester. As the storms crossed the I-495 corridor into Norfolk County, thunderstorm winds blew down wires in Medway. Lightning caused damage to homes in Bellingham and Walpole, and struck a tree in Foxborough which landed on the roof of an apartment complex as well as several cars.Another storm which followed the initial line of storms also produced frequent lightning. A barn was damaged by a lightning strike in Williamsburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 1, 3:30 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 1, 3:30 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT THU JUN 1 2006

...SIGNIFICANT ADVERSE WEATHER THROUGH SATURDAY...

.HAZARDS...
CURRENT SHORT TERM SVR/FF THRU 02Z.

OTRW FFA IN MOST VULNERABLE REGION OF EMA AND RI DUE TO ANTECEDENT
WET GROUND FM MAYS RAINFALL.  RIVER FLOWS GENERALLY HIGHER TODAY THEN
JUST PRIOR TO 5/12  WE ARE EXPECTING ISOLATED 6 OR POSSIBLY 7 RAINS
NEXT 48 HRS.  MODELS HAVE SMALL DISAGREEMENT. AM ALSO CONCERNED THAT
SUMMER CONVECTION TENDS TO OCCUR CLOSER TO THE SFC WARM FRONT...
WHICH IS MODELED TO ALIGN ALONG THE S COAST... PLACING HEAVIEST
RAINFALL JUST N OF THIS BOUNDARY WITH LESS EMPHASIS ON THE
FRONTOGENETIC LIFT ZONE THAT THE GFS AND UKMET ARE FAVORING.
COLLABORATION RESULTED IN THE SMALLER FFA.

DENSE FOG...WE MAY NEED AN ADVY FOR DENSE FOG TONIGHT...BUT AWAITING
PROGRESSIVE LOWERING VSBY BEFORE HITTING IT HARDER THAN CURRENT ZONE
WORDING.
&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
12Z GFS MODEL OF CHOICE.  NAM STRUGGLED IN ITS FIRST 6 HRS.
12Z EC/UK ALL SLOWER THAN GFS/GGEM. SO SOME DISAGREEMENT ON WHEN
THE BULK OF THE HEAVY RAIN OCCURS.

MAV TEMPS MODIFIED PRIOR KBOX FCST.

TONIGHT...ISOLATED SVR THIS EVENING MORPHS INTO ISO FLASH FLOODER
AS KBOX CONTS IN TROP ZR MODE.  THEN DIMINISHING RFALL OVERNIGHT AS
HEAT SOURCE EBBS.

FRIDAY...SOME DOUBT AS TO HOW MUCH RAIN. USED GFS MAV FOR TEMPS.

FRIDAY NIGHT INTO SAT...WAA...DIFFLUENT THICKNESS...MASS FIELDS
SUGGEST BIG RAIN.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MDLS IN GD AGREEMENT THAT AN AMPLIFIED CLOSED WAVE /CLOSING OFF AT
850 AND 700 MB/ WILL IMPACT THE RGN SATURDAY...WITH STG MLVL FORCING
VIA FRONTOGENESIS. LOOKING AT THE THERMAL MLVL PACKING...SYSTEM
TAKING ON THE APPEARANCE OF A COOL SEASON RAIN EVENT. ALL
INDICATIONS POINT TO HVY RN POTENTIAL AT LEAST INTO SAT AM.
UNFORTUNATELY...HVY RNFL AXIS DIFFICULT TO PINPOINT AS AMPLITUDE OF
WAVE REMAINS UNCERTAIN.  ALL MDLS HV OPEN WV EVOLVING INTO A CLOSED
WAVE...EXCEPT THE CMC MDLS. FAIRLY CONFIDENT THAT A CLOSED WAVE WILL
MATERIALIZE GIVEN THE LONG WAVE PTN IS AMPLIFYING. ALTH IT IS
POSSIBLE THAT A SLIGHTLY LESS AMPLIFIED SOLUTION THAN NAM/GFS AND
UKMET COULD VERIFY. NEVERTHELESS...A POTENT SYSTEM IS LKLY TO IMPACT
THE RGN INTO SAT AM.

MDLS ALSO DIFFER ON HOW QUICKLY THIS SYSTEM WILL EXIT THE RGN...AS
SFC WV TRAVERSES NEWD UP THE CST. GIVEN UNCERTAINTY ON AMPLITUDE OF
THE SYSTEM...WL NOT DEVIATE MUCH FM GUID...WHICH SUGGEST HVY RNFL
POTENTIAL DECREASING SAT AFTN AND EVENING FM WEST TO E.

SUN THROUGH THU...
ALTHOUGH MEDIUM RANGE MODELS ARE SHOWING GOOD CONTINUITY WITH LARGER
SCALE FEATURES AND ARE IN DECENT AGREEMENT WITH MEAN TROUGH OVER
EASTERN STATES...THERE ARE USUAL DIFFERENCES WITH SMALLER SCALE
FEATURES THAT LEND LOWER THAN AVERAGE CONFIDENCE DURING EXTENDED
PERIOD TODAY. PRIMARY ISSUE DEALS WITH TIMING OF SHORT WAVES AROUND
TROUGH AND POTENTIAL EFFECTS AS THEY INTERACT WITH FRONTAL BOUNDARY
SITTING OFF EAST COAST. DUE TO THIS UNCERTAINTY...WE ARE WEIGHTING
FORECAST CLOSE TO ENSEMBLE MEAN WHICH TENDS TO VERIFY BEST THIS FAR
OUT IN TIME.

INITIAL SURFACE LOW IS EXPECTED TO HEAD OFF COAST SUN MORNING AS
RIDGING FROM HIGH PRESSURE OVER GREAT LAKES EXTENDS INTO NEW ENGLAND
MON AND TUE. WHILE WE ARE MORE CONFIDENT IN CLEARING WORKING INTO
MUCH OF INTERIOR...THAT TREND SHOULD BE DELAYED A BIT NEAR COAST AS
LOW IS SLOW TO EXIT.

NEXT LOW RIDING UP ALONG FRONT IS EXPECTED TO TRACK SE OF NANTUCKET
WED MORNING. WE ARE SHOWING AN INCREASE IN CLOUDINESS FROM SE TO NW
TUE NIGHT AND WED...BUT WE WILL RESTRICT HIGHER CLOUD COVER AND
CHANCE POPS TO OUR SE ZONES ONLY...MAINLY SE OF PROVIDENCE TO
PLYMOUTH LINE.

THAT SYSTEM SHOULD BE WELL OFFSHORE THU...BUT MAY DROP A WEAK FRONT
OR TROUGH DOWN COAST THU AFTERNOON. SINCE WE HAVE A GOOD AMOUNT OF
UNCERTAINTY WE DECIDED TO KEEP POPS BELOW CHANCE THROUGHOUT AND NOT
HIT CLOUD COVER TOO HARD.

&&

.AVIATION...
VFR DEGRADES TO IFR MOST TAF SITES BY MORNING EXCEPT ACK WHICH IS
LIFR/IFR.

ADVERSE IFR CONDS IN RAIN/CIGS PERSIST FRI NIGHT AND SAT.

PLS SEE TAFS FOR DETAILS.

&&

.MARINE...
SHORT TERM...MAINTAINED PRIOR KBOX FCST FOR SEAS RELATED SCA CONDS
PTNS OF THE S COAST. SCA HAZARD NEEDS REREVIEW NEXT SHIFTS.

ROUGH CONDITIONS EXPECT ON THE WATERS SAT...ESP FOR THIS TIME OF
YEAR WITH SMALL CRAFT ADVISORY NE WNDS /25-33 KT/ LKLY SAT...WITH A
LOW PROB OF MARGINAL GALES /GREATER THAN 33 KT/. GIVEN NE
FETCH...SEAS MAY CLIMB 7 TO 10 FT ACRS ERN MA WTRS. WNDS WL BEGIN TO
EASE SAT NGT INTO SUN.

SMALL CRAFT ADVISORY CONDITIONS SHOULD SLOWLY EASE SUN NIGHT INTO MON
AS SYSTEM PULLS OFFSHORE. NEXT SYSTEM IS EXPECTED TO PASS SE OF
NANTUCKET WED MORNING...BUT GRADIENT LOOKS TO BE LOOSE ENOUGH THAT
WE THINK WE WILL STAY BELOW SMALL CRAFT ADVISORY THRESHOLD.

&&

.HYDROLOGY...
48 HRS ENDING 21Z SAT SHOULD PRODUCE 1 OR GREATER ALL SNE WITH
MANY REPS OF 3-6.  HEAVIEST AXIS IS STILL IN DOUBT BUT 24 HR FFG
IS AOB 3.5 IN MUCH OF E MASS AND RI. WATCH POSTED THERE.  WATCH MAY
NEED WESTWARD EXPANSION IN FUTURE FCSTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH FOR MAZ005>007-013>021 UNTIL 11 AM SATURDAY.
NH...NONE.
RI...FLASH FLOOD WATCH FOR RIZ001>007 UNTIL 11 AM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ232-254-255 UNTIL 6 PM FRIDAY.
&&

SHORT TERM...DRAG
LONG TERM...JWD/NOCERA
AVIATION...DRAG
MARINE...JWD/DRAG/NOCERA
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 1, 3:48 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT THU JUN 1 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020900-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
448 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...
CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS
CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE AND EXTENDING SOUTH INTO RHODE ISLAND.  SHOWERS AND
THUNDERSTORM WILL BE MOST NUMEROUS ACROSS WESTERN SECTIONS.  ANY
THUNDERSTORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL...STRONG WINDS
AND TORRENTIAL RAINFALL RESULTING IN LOCALIZED FLASH FLOODING.

SHOWERS AND THUNDERSTORMS WILL DIMINISH OVERNIGHT.

AREAS OF DENSE FOG ARE LIKELY TONIGHT ALONG THE SOUTH COAST...
INCLUDING CAPE COD AND THE ISLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
ADDITIONAL HEAVY RAIN AND EMBEDDED THUNDERSTORMS ARE EXPECTED FRIDAY
INTO SATURDAY MORNING.  TOTAL RAINFALL AMOUNTS BY SATURDAY SHOULD
AVERAGE BETWEEN 1 AND 3 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO
5 INCHES POSSIBLE.  THEREFORE...A FLOOD FLASH FLOOD WATCH HAS BEEN
ISSUED FOR FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION REMAINS REQUESTED INTO THIS EVENING FOR THE
POTENTIAL OF A FEW SEVERE THUNDERSTORMS AS WELL AS THE POSSIBILITY
FOR ISOLATED AREAS OF FLASH FLOODING.

NOCERA

In the hours before

Special weather statement, Jun 1, 2:58 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT THU JUN 1 2006

CTZ002-012045-
HARTFORD CT-
358 PM EDT THU JUN 1 2006

AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 7 MILES WEST OF BURLINGTON...OR ABOUT 4 MILES
SOUTHEAST OF TORRINGTON...MOVING EAST AT 35 MPH.

THE THUNDERSTORM SHOULD BE NEAR...CANTON AND BURLINGTON BY 410 PM
EDT...BLOOMFIELD AND AVON BY 420 PM EDT...WINDSOR AND WINDSOR LOCKS
BY 430 PM EDT...EAST WINDSOR AND SOUTH WINDSOR BY 440 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK/KJC
Local storm report, Jun 1, 3:35 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             FARMINGTON              41.72N 72.83W
06/01/2006  M0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

&&

GAF
Local storm report, Jun 1, 3:46 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             FARMINGTON              41.72N 72.83W
06/01/2006  M0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0443 PM     HAIL             WEST HARTFORD           41.77N 72.75W
06/01/2006  E1.00 INCH       HARTFORD           CT   TRAINED SPOTTER

&&

GAF
Special weather statement, Jun 1, 3:53 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT THU JUN 1 2006

MAZ003-004-010-012130-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
453 PM EDT THU JUN 1 2006

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND A HISTORY OF SMALL HAIL 4 MILES SOUTH OF AMHERST...MOVING
EAST AT 20 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...BELCHERTOWN AND PELHAM BY 500 PM
EDT...HARDWICK AND NEW BRAINTREE BY 530 PM EDT.

BELK
Local storm report, Jun 1, 3:57 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             FARMINGTON              41.72N 72.83W
06/01/2006  M0.75 INCH       HARTFORD           CT   TRAINED SPOTTER

0443 PM     HAIL             WEST HARTFORD           41.77N 72.75W
06/01/2006  E1.00 INCH       HARTFORD           CT   TRAINED SPOTTER

0449 PM     HAIL             NEWINGTON               41.69N 72.73W
06/01/2006  M1.00 INCH       HARTFORD           CT   AMATEUR RADIO

0450 PM     TSTM WND DMG     WEST HARTFORD           41.77N 72.75W
06/01/2006                   HARTFORD           CT   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER LIMBS DOWN.

0453 PM     TSTM WND DMG     NEW BRITAIN             41.68N 72.79W
06/01/2006                   HARTFORD           CT   TRAINED SPOTTER

            2 TO 3 INCH DIAMETER BRANCHES DOWN.

0455 PM     TSTM WND DMG     EAST WINDSOR            41.85N 72.60W
06/01/2006                   HARTFORD           CT   AMATEUR RADIO

            LARGE LIMBS DOWN.

0455 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
06/01/2006                   HARTFORD           CT   AMATEUR RADIO

            WIRES DOWN.

&&

GAF
Special weather statement, Jun 1, 4:09 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT THU JUN 1 2006

CTZ003-MAZ004-011-012-012215-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-
509 PM EDT THU JUN 1 2006

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES
EAST OF WILBRAHAM TO 4 MILES NORTHWEST OF STAFFORD...OR ALONG A LINE
EXTENDING FROM 7 MILES EAST OF SPRINGFIELD TO 13 MILES SOUTHEAST OF
SPRINGFIELD...MOVING EAST AT 10 MPH.

THUNDERSTORMS WILL BE NEAR...PALMER AND MONSON BY 520 PM EDT...WALES
BY 530 PM EDT...UNION AND HOLLAND BY 540 PM EDT...WARREN BY 600 PM
EDT...WEST BROOKFIELD AND STURBRIDGE BY 610 PM EDT...BROOKFIELD AND
EAST BROOKFIELD BY 620 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK

The radar

The Boston radar (KBOX), 106 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 lightning, 2 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Hampden

When
June 1, 4:16 PM EST
Where
Hampden County, Hampden
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
42.067, -72.417

Flood, Hampden

When
June 1, 4:45 PM EST to 5:30 PM EST
Where
Hampden County, Monson
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

Thunderstorm Wind, Hampden

When
June 1, 4:45 PM EST
Where
Hampden County, Monson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
42.100, -72.317

Lightning, Worcester

When
June 1, 4:45 PM EST to 5:52 PM EST
Where
Worcester County, West Brookfield
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

Thunderstorm Wind, Worcester

When
June 1, 5:00 PM EST
Where
Worcester County, Webster
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
42.050, -71.883

Flash Flood, Worcester

When
June 1, 5:06 PM EST to 5:52 PM EST
Where
Worcester County, Warren
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

Thunderstorm Wind, Worcester

When
June 1, 5:25 PM EST to 5:30 PM EST
Where
Worcester County, Shrewsbury
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
42.300, -71.717

Flash Flood, Worcester

When
June 1, 5:30 PM EST to 5:52 PM EST
Where
Worcester County, Spencer
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

Lightning, Norfolk

When
June 1, 5:40 PM EST to 6:13 PM EST
Where
Norfolk County, Bellingham
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Thunderstorm Wind, Norfolk

When
June 1, 5:58 PM EST
Where
Norfolk County, Medway
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
42.133, -71.400

Lightning, Hampshire

When
June 1, 6:15 PM EST
Where
Hampshire County, Williamsburg
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516999, 5517000, 5517001, 5517002, 5517003, 5517004, 5517005, 5517006, 5517007, 5517008, 5517009.